At my 2 month blood review they are up to 230 and doc wants to start me on Crestor. Can Levothyroxine cause elevated tryglicerides? I really don't want to get on this multiple medication train. I have COPD and already use inhalers. Thankyou for any imput.
Sorry you weren't answered right away.
Levothyroxine is for thyroid supplementing. It is a necessary hormone and without it you would die. So this needs to be taken exactly as the doc says. If you are getting symptoms then you should talk with the doc and adjust accordingly to his blood test results. TSH should be under 3.0 but no lower than about 1.
High triglyceride results are because you have too much cholesterol. This is not related to the thyroid. This is a product of diet and hereditary factors. Certain medications, like prednisone also raise these. Thyroid meds do not. Diet changes, exercise and losing weight help to reduce this. Then statins (Crestor) are prescribed. If triglcerides are too high, blockage of the vessels to the heart occurs and a heart attack happens. Be sure you take, if not allergic, one 81mg aspirin at night. It lowers the chance of a heart attack. If you are on blood thinners already, then consult your doc before you try this.
As for COPD you have your inhalers, perhaps support oxygen. Exercise is very important to keep lung function. If you have not done so, please get setup with a respiratory therapy group to learn how to deal with this. They are very helpful. Hopefully you are not smoking as that progresses the disease faster. If so please stop as your family and loved ones will want you around longer. Love is also a medicine we need.
I do understand not wanting to take a lot of drugs. Few people want to do that. Sometimes I fell like a rolling pharmacy for my illness. However, ya gotta do what ya gotta do. I am very thankful there are medications around, no matter how many, to keep me going. Without them I would not be here. that is for certain. Yet you can reduce how much of anything you take by exercising, careful diet and maintaining a proper weight.
Thyroid isn't working or removed? Gotta have the medicine. Blood vessels getting clogged? Diet, exercise, weight control maintained will reduce the amount of that medicine. But you gotta have it. Inhalers, support meds for COPD. Well. You already know what it is like not to draw a good breath or climb a flight of stairs.
Let me know if you have more questions. Wishing you good results.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 8 Apr 2010 • 3 answers
Updated 20 Dec 2011 • 1 answer
Updated 13 Jun 2013 • 1 answer
Levothyroxine - I am 62 yrs.old and been on levothroxine for 2 months. I suddenly started spotting.?
Updated 4 Jul 2013 • 2 answers
Updated 16 Dec 2013 • 1 answer